Format

Send to:

Choose Destination
See comment in PubMed Commons below
Radiology. 1993 May;187(2):465-7.

"Recall" pneumonitis: adriamycin potentiation of radiation pneumonitis in two children.

Author information

  • 1Russell H. Morgan Department of Radiology and Radiological Sciences, Johns Hopkins Medical Institutions, Baltimore, MD 21205.

Abstract

The radiographic findings in two children with acute "recall" pneumonitis, associated with administration of Adriamycin (doxorubicin hydrochloride) and actinomycin D at variable intervals after local radiation therapy, were presented to emphasize the unique radiographic appearance and clinical course. A 10-year-old girl underwent radiation therapy 9 weeks after completing an initial cycle of chemotherapy. Within hours of the resumption of chemotherapy, she was in clinical respiratory distress. Chest radiography showed a well-defined area of alveolar consolidation in the periphery of the right lung corresponding to the area of radiation. Shortness of breath and right chest rales developed in a 15-year-old boy within 12 hours of the resumption of chemotherapy 6 weeks after radiation therapy was completed. Chest radiography showed an alveolar infiltrate extending from the apex to the base of the right lung corresponding to the area of radiation. Symptoms may be confused with an infectious pathogenesis; thus, knowledge of the history of radiation therapy and the radiation port is important in initiating treatment with steroids rather than antibiotics.

PMID:
8475291
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Write to the Help Desk